MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305781
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510k: k980987 / k161170.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the syringe 3ml ll w/ndl eclipse 25x5/8 rb has been found experiencing safety mechanism failure during use.The following has been provided by the initial reporter: it was reported that the health care provider received a needle stick injury after the safety shield broke off.Verbatim: issue with 3ml 25g 5/8¿ bd eclipse needles.One of our staff had a needle stick injury when activating the safety shield.The safety shield went sideways when pushed and broke off causing the nurse¿s thumb to scrape across the used needle.Defective product was not retained.
 
Additional Manufacturer Narrative
H.6.Investigation: one representative sample was received for investigation.The one representative sample was subjected to visual inspection.There were no deformation/damage observed on the eclipse hub and safety shield.No breakage observed on the safety lock pin.The representative sample was subjected to the eclipse safety shield inspection to check for hub hook breakage or safety shield fall off / break off.The sample passed the inspection activation / locking force :the representative sample was activated per test method procedure, it377.The activation force results met the specification requirements unable to confirm the customer experience as sample passed the inspection.A device history record review found no non-conformances associated with this issue during production of this batch.
 
Event or Problem Description

Brand Name
SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9146696
Report Number8041187-2019-00782
Device Sequence Number2950785
Product Code FMI
UDI-Device Identifier30382903057819
UDI-Public30382903057819
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number305781
Device Lot Number7326076
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;